MAUDE Adverse Event Report: SMITH & NEPHEW, INC GII OVAL RESURFACING PAT 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC GII OVAL RESURFACING PAT 38MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71421038
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/30/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right knee arthroscopy and manipulation due to: pain, stiffness, mechanical symptoms and dystrophic scar tissue.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned for evaluation.Our clinical evaluation noted that the root causes of the pain and instability suffered by this patient were likely long term results from the damage to the knee from the gunshot wound, which resulted in "severe dystrophic bone and deformity" and in multiple knee procedures with some prior to the noted april 2015 implant of s&n product.Noted is that no mention of a "loose hinge and broken hardware" was documented in the operative notes and the current implants are not smith and nephew products.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical investigation.The devices were manufactured in 2012, 2013 and 2014.A review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
GII OVAL RESURFACING PAT 38MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC
1450 brooks road
memphis TN 38116
MDR Report Key7811387
Report Number1020279-2018-01617
Device Sequence Number18878547
Product Code JWH
UDI-Device Identifier03596010485083
UDI-Public03596010485083
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Catalogue Number71421038
Device Lot Number14MM12244
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer07/26/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date11/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;